Alert archive / Missouri / Special Weather Statements in 2013

Special Weather Statement, NWS Springfield, MO

June 23, 2013Camden County, Missouri

NWS Springfield, MO issued this special weather statement at Jun 23, 2013, 3:21 PM CDT for Camden County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2013, 3:21 PM CDT (20:21 UTC)
Expired
Jun 23, 2013, 4:00 PM CDT
In force
39 min
Issued by
NWS Springfield, MO

County Camden County, MO

The radar

The Springfield radar (KSGF), 115 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2013-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1406 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2013-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1406 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
1146 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

667 
WWUS83 KSGF 232021
SPSSGF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
321 PM CDT SUN JUN 23 2013

MOZ069-232100-
CAMDEN MO-
321 PM CDT SUN JUN 23 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CAMDEN COUNTY UNTIL 400
PM CDT...

AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES WEST OF DECATURVILLE...OR 7 MILES SOUTH 
OF CAMDENTON...MOVING NORTHEAST AT 15 MPH. WINDS AROUND 50 MPH AND 
PEA SIZE HAIL ARE EXPECTED WITH THIS STORM.

PERSONS ON OR NEAR LAKE OF THE OZARKS...GET OUT OF THE WATER AND 
MOVE INDOORS OR INSIDE A VEHICLE. THUNDERSTORMS POSE A VARIETY OF 
LIFE THREATENING HAZARDS TO BOATERS INCLUDING STRONG WINDS...VERY 
CHOPPY WATERS...HAIL...DEADLY CLOUD TO GROUND LIGHTNING...AND 
POTENTIALLY BLINDING RAINS. DON'T BE CAUGHT OUT ON THE WATER IN A 
THUNDERSTORM...BOATERS SHOULD IMMEDIATELY SEEK SAFE HARBOR.

LAT...LON 3821 9264 3817 9264 3817 9260 3810 9259
      3802 9251 3802 9241 3790 9241 3785 9260
      3790 9263 3790 9290 3819 9282 3819 9277
      3822 9274
TIME...MOT...LOC 2020Z 233DEG 14KT 3792 9276

$$

WISE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Jun 23, 12:41 PM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, Jun 23, 12:41 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1241 PM CDT SUN JUN 23 2013

.MESOSCALE DISCUSSION...
ISSUED AT 1235 PM CDT SUN JUN 23 2013

A MOIST AND UNSTABLE AIRMASS REMAINS IN PLACE ACROSS THE AREA TODAY.
MID DAY TEMPERATURES ARE IN THE MIDDLE TO UPPER 80S AND WILL CONTINUE
TO WARM INTO THE UPPER 80S TO LOWER 90S THIS AFTERNOON. HEAT INDEX
VALUES IN THE MID TO UPPER 90S CAN BE EXPECTED.

ISOLATED TO SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP THIS
AFTERNOON...MAINLY EAST OF HIGHWAY 65 AND SOUTH OF THE INTERSTATE
44 CORRIDOR. MID LEVEL MOISTURE IS A LITTLE DRIER THAN YESTERDAY...BUT
ENOUGH FOR SOME ISOLATED TO SCATTERED DEVELOPMENT. THE LAYER OF
DRY AIR WILL LIKELY LIMIT THE STRENGTH AND COVERAGE OF CONVECTION.
THERE ARE LARGE THETA-E DIFFERENCES AND WITH THE HIGH INSTABILITY...THERE
WILL BE A SEVERE WIND RISK WITH ANY STORMS THAT CAN OVERCOME THE
DRY AIR. AN OUTFLOW BOUNDARY FROM OTHER STORMS MAY BE ENOUGH PUSH
FOR A FEW STORMS TO OVERCOME IT.

A LINE OF STORMS DEVELOPED ACROSS NORTHERN MISSOURI TO THE SOUTHWEST
INTO CENTRAL MISSOURI THIS MORNING AND IS CURRENTLY SPREADING
EAST. THIS ACTIVITY SHOULD REMAIN JUST TO THE NORTH OF THE AREA AS
IT QUICKLY PUSHES OF TO THE EAST THIS AFTERNOON.

THE NEXT AREA OF CONCERN WILL BE WITH THUNDERSTORMS DEVELOPING ACROSS
KANSAS THIS AFTERNOON. A LINE OF STORMS IS EXPECTED TO DEVELOP
ACROSS NORTHEASTERN KANSAS AND PUSH EAST SOUTHEAST. THESE STORMS MAY
AFFECT THE NORTHERN PORTIONS OF THE FORECAST AREA LATER THIS
AFTERNOON INTO THIS EVENING. STRONG TO SEVERE WINDS WILL LIKELY
OCCUR WITH ANY LINE OR LINE SEGMENTS THAT CAN DEVELOP. WILL ALSO
HAVE TO WATCH FOR ANY OUTFLOW BOUNDARIES AS THIS MAY SUPPORT
ADDITIONAL THUNDERSTORM DEVELOPMENT.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 218 AM CDT SUN JUN 23 2013

CONVECTION THAT FIRED YESTERDAY AFTERNOON ACROSS SOUTH CENTRAL
MISSOURI AND THE EASTERN OZARKS FINALLY DISSIPATED BY
MIDNIGHT...LEAVING US WITH A SEASONABLY WARM AND MUGGY NIGHT ACROSS
THE REGION.  TEMPERATURES TODAY WILL AGAIN QUICKLY WARM THROUGH THE
80S...WITH AFTERNOON HIGH TEMPERATURES WITHIN A DEGREE OR TWO OF THE
LAST FEW DAYS...GENERALLY UPPER 80S AND LOW 90S.

WILL NEED TO AGAIN WATCH FOR CONVECTION FROM LATER THIS MORNING INTO
THE EARLY-MID EVENING HOURS.  INITIAL AREA OF CONCERN WILL BE OVER
CENTRAL MISSOURI...ALONG AND NORTH OF U.S. 54...WHERE SOME
CONVECTIVE DEBRIS FROM OVERNIGHT MCS ACTIVITY NORTH OF THE KANSAS
CITY AREA MAY SETTLE SOUTHEAST INTO THE REGION WITH TIME.  THIS
ACTIVITY...IF IT OCCURS AT ALL...WILL BE VERY WIDELY SCATTERED IN
NATURE.  BY THIS AFTERNOON...EXPECT TO AGAIN SEE ISOLATED TO WIDELY
SCATTERED CONVECTIVE DEVELOPMENT ALONG AND SOUTH OF I-44...WITH A
CONDITIONAL RISK OF A FEW STRONG TO SEVERE WIND GUSTS WITH THE
STRONGEST STORMS.  DON'T EXPECT ACTIVITY TO BE QUITE AS WIDESPREAD
AS YESTERDAY...AND AS HAS BEEN THE CASE FOR THE LAST DAY OR
TWO...MOST LOCATIONS WILL REMAIN DRY.

BY LATE TONIGHT INTO EARLY MONDAY MORNING...MCS ACTIVITY WILL BE
ONGOING IN THE VICINITY OF...OR JUST NORTH OF...THE KANSAS CITY
AREA.  SOME HI RESOLUTION MODEL GUIDANCE HAS HINTED AT SOME OF THIS
CONVECTION MAKING IT AS FAR SOUTH AS I-44 MONDAY MORNING...BUT AM
HESITANT AT THIS POINT TO BITE OFF FULLY ON THIS SCENARIO GIVEN WHAT
SHOULD BE AN INCREASINGLY HOSTILE ATMOSPHERE SOUTH OF I-70.  DID
INCLUDE A SLIGHT CHANCE FOR THUNDERSTORMS AFTER MIDNIGHT FOR CENTRAL
MISSOURI TO ACCOUNT FOR THIS POSSIBILITY HOWEVER.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 218 AM CDT SUN JUN 23 2013

MONDAY...TUESDAY...AND WEDNESDAY SHOULD BE VERY SIMILAR...WITH THE
UPPER RIDGE SOLIDLY IN CONTROL.  FORECAST SOUNDINGS SUGGEST THAT
CAPPING WILL INCREASE WITH TIME AS 700 MB TEMPS WARM A FEW
DEGREES...SO POTENTIAL FOR EVEN PULSE CONVECTION SEEMS PRETTY LOW AT
THIS POINT.  TEMPERATURES WILL BE IN THE LOW TO MID 90S
AREA-WIDE...AND WHEN COMBINED WITH DEW POINTS IN THE UPPER 60S TO
AROUND 70...SHOULD YIELD HEAT INDICES BETWEEN 95 AND 100.

EXTENDED GUIDANCE CONTINUES TO DEVELOP AN EASTERN CONUS TROUGH BY
FRIDAY...WITH A COLD FRONT PASSING THROUGH PORTIONS OF THE CWA BY
THE WEEKEND.  00Z GFS AND ECMWF RUNS HAVE BACKED OFF A BIT WITH THE
DEPTH OF THE EASTERN TROUGH...AND THUS THE MAGNITUDE OF THE POSSIBLE
COOL DOWN.  WITH PLENTY OF TIME LEFT TO WORK OUT THE DETAILS...WON'T
GET TOO EXCITED YET...BUT IT DOES LOOK LIKE WE JUST MIGHT CLOSE OUT THE
MONTH OF JUNE NEAR NORMAL...WITH HIGHS IN THE MID TO UPPER 80S...AND
LOWS IN THE MID 60S.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1235 PM CDT SUN JUN 23 2013

FOR THE KSGF...KJLN AND KBBG TAFS...VFR CONDITIONS ARE EXPECTED
THIS AFTERNOON THROUGH MONDAY MORNING. GUSTY SOUTHERLY WINDS CAN
BE EXPECTED THIS AFTERNOON AND AGAIN MONDAY MORNING. WITH A LOW
LEVEL JET OVERHEAD LOW LEVEL WIND SHEAR COULD BE A CONCERN
TONIGHT.

THERE WILL ALSO BE THE POTENTIAL FOR STORMS THIS AFTERNOON.
ISOLATED TO SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP ACROSS
PORTIONS OF THE EASTERN OZARKS THIS AFTERNOON. THIS ACTIVITY WILL
NOT BE WIDESPREAD AND THE BETTER POTENTIAL IS EAST OF THE TAF
SITES.

A LINE OF STORMS WILL DEVELOP ACROSS KANSAS AND PUSH EAST
SOUTHEAST. AT THIS TIME THE BETTER POTENTIAL OF THUNDERSTORMS WITH
THIS LINE WILL BE NORTH OF THE TAF SITES. WILL HAVE TO WATCH FOR
OUTFLOW BOUNDARIES BEING DEVELOPED BY THIS LINE WHICH COULD
SUPPORT ADDITIONAL STORM DEVELOPMENT. CONFIDENCE OF A THUNDERSTORM
AFFECTING A TAF SITE IS TOO LOW AT THIS TIME TO INCLUDE IN THE
TAFS...BUT STORM DEVELOPMENT WILL NEED TO BE WATCHED.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

MESOSCALE...WISE
SHORT TERM...BOXELL
LONG TERM...BOXELL
AVIATION...WISE
Hazardous weather outlook, Jun 23, 1:19 PM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
119 PM CDT SUN JUN 23 2013

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-241830-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
119 PM CDT SUN JUN 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED LIGHTNING RISK.
  LIMITED EXCESSIVE HEAT RISK.
  LIMITED NON THUNDERSTORM WIND RISK.

DISCUSSION...

  ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
  MAINLY EAST OF HIGHWAY 65. THE MAIN RISK WITH THESE STORMS WILL
  BE HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING STRIKES. A FEW
  WIND GUSTS UP TO 60 MPH WITH THE STRONGEST STORMS. ANY OF THESE
  STORMS THAT DEVELOP SHOULD DIMINISH AFTER SUNSET.

  ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP INTO A LINE OF
  STORMS ACROSS NORTHEASTERN KANSAS THIS AFTERNOON AND TRACK
  SOUTHEAST INTO THIS EVENING. THIS ACTIVITY MAY AFFECT LOCATIONS
  ALONG AND NORTH OF HIGHWAY 54. STRONG TO SEVERE WIND GUSTS WILL
  BE POSSIBLE WITH THIS ACTIVITY IF IT PUSHES THROUGH THE AREA.

  SOUTH WINDS WILL REMAIN BREEZY TODAY...WITH A FEW GUSTS ABOVE
  30 MPH POSSIBLE ACROSS SOUTHEASTERN KANSAS.

  HEAT INDICES WILL AGAIN BE IN THE MID TO UPPER 90S TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

  SOUTHERLY WIND GUSTS ABOVE 30 MPH WILL AGAIN BE POSSIBLE MONDAY
  ACROSS SOUTHEASTERN KANSAS.

  HEAT INDEX VALUES WILL GENERALLY RANGE FROM THE MIDDLE 90S TO
  NEAR 100 DEGREES ON AN AFTERNOON BASIS THROUGH AT LEAST
  THURSDAY.

  THE CHANCE OF THUNDERSTORMS WILL AGAIN DEVELOP LATER WEDNESDAY
  INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

In the hours before

Special weather statement, Jun 23, 3:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
321 PM CDT SUN JUN 23 2013

MOZ069-232100-
CAMDEN MO-
321 PM CDT SUN JUN 23 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CAMDEN COUNTY UNTIL 400
PM CDT...

AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES WEST OF DECATURVILLE...OR 7 MILES SOUTH
OF CAMDENTON...MOVING NORTHEAST AT 15 MPH. WINDS AROUND 50 MPH AND
PEA SIZE HAIL ARE EXPECTED WITH THIS STORM.

PERSONS ON OR NEAR LAKE OF THE OZARKS...GET OUT OF THE WATER AND
MOVE INDOORS OR INSIDE A VEHICLE. THUNDERSTORMS POSE A VARIETY OF
LIFE THREATENING HAZARDS TO BOATERS INCLUDING STRONG WINDS...VERY
CHOPPY WATERS...HAIL...DEADLY CLOUD TO GROUND LIGHTNING...AND
POTENTIALLY BLINDING RAINS. DON'T BE CAUGHT OUT ON THE WATER IN A
THUNDERSTORM...BOATERS SHOULD IMMEDIATELY SEEK SAFE HARBOR.

LAT...LON 3821 9264 3817 9264 3817 9260 3810 9259
      3802 9251 3802 9241 3790 9241 3785 9260
      3790 9263 3790 9290 3819 9282 3819 9277
      3822 9274
TIME...MOT...LOC 2020Z 233DEG 14KT 3792 9276

WISE

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 4:43 PM CDTSpecial Weather StatementSGFMaries47 min
Jun 23, 4:48 PM CDTSevere Thunderstorm WarningSGFMaries42 min
Jun 23, 6:22 PM CDTSevere Thunderstorm WarningSGFMaries, Phelps53 min

Nearby

Special Weather Statements in Missouri, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.